What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 12:46 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 19, 12:46 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Albany NY
146 PM EDT Mon Jun 19 2017
.SYNOPSIS...
An approaching cold front will bring showers, some
with heavy rain, and the possibility of strong to severe
thunderstorms through this evening. Behind the cold front, there
will still be a chance of showers on Tuesday and Wednesday, but with
breezy and less humid conditions.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Severe Thunderstorm Watch 354 In Effect Until 8 PM EDT This
Evening...
A Flash Flood Watch is in effect for most of eastern New
York and western New England, except for the western
Adirondacks, from Monday afternoon through much of Monday
night...
Severe thunderstorms and flash flooding possible for some
areas this afternoon and evening...
As of 1140 AM... A severe thunderstorm watch has been issued for
all of the Albany Forecast Area except Herkimer and Hamilton
Counties in New York. Raised high temperatures a couple of
degrees as many areas have already exceeded forecast high
temps. No other changes at this time.
Previous...
A line of showers and embedded thunderstorms continues to slide
eastward across southern VT and the northwestern Berkshires.
Some of these showers/t-storms have produced locally heavy
rainfall and frequent lightning, but no severe wx has been
reported with these storms so far. They will be exiting to the
east shortly, with main showers/t-storms still to arrive this
afternoon from west to east across the area.
Some areas of low stratus have been in place this morning,
especially for southern and eastern areas. They clouds are
taking their time to erode this morning, but are slowly
diminishing. In addition, convective debris from activity to the
west will keep areas of mid and high clouds across the region
through the remainder of the morning hours.
The mix of mid and high clouds will limit heating a bit but
periods of filtered sun should help temperatures reach around 80
to mid 80s from the Hudson Valley and points eastward. More
clouds and the development of new thunderstorms should keep
western and northern areas in the 70s, especially higher
terrain. Of course, we are starting in the lower to mid 70s
early this morning, so it will not take much heating for
temperatures to reach around 80 to mid 80s.
A surface wind shift boundary will initiate new convection
midday in western parts of the forecast area. The 3km HRRR and
NAM show this organizing into a QLCS line that goes west to east
across the area.
The wind shift boundary will track east through our forecast
area through the day reaching around the NY and New England
border late this afternoon. Instability/CAPE is expected to be
locally above 2000 j/kg, especially in the mid Hudson Valley to
NW CT and southern Berkshires. Boundary layer winds will
increase and small jet cores could enhance shear over our region,
while increasing midlevel winds also contribute to damaging
wind potential. Our region is expected to be in a right entrance
region of an upper jet core aiding in some upper divergence.
However, instability is very surface based and midlevel lapse
rates are rather meager due to warmth aloft. The low level
thermal thermal and moisture gradient is very broad resulting in
limited low level forcing outside of the physical forcing aided
by the low level winds. So, some lines of thunderstorms, some
with potential damaging winds and small hail are expected with
just an outside chance of an isolated tornado. There is
anomalous deep moisture over our region which supports chances
for localized flash flooding where thunderstorms can train
as the mean flow is largely parallel to the slow moving cold
front so training cells within lines of thunderstorms are
possible.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
The mean northern stream upper trough is slow to build east and
the associated cold advection and cold front will also just
gradually build into our region. The deeper moisture is expected
to be east of our region by Tuesday but there will still be
enough low and midlevel moisture in place along with proximity
to upper dynamics and advancing boundary layer thermal gradient
along the leading edge of colder air to support some isolated
to scattered showers and thunderstorms Tuesday.
Outside of any showers or storms, there will be considerable
clouds but some periods of breaks or thin areas in the clouds.
Boundary l;ayer winds should be more westerly suggesting
increasing drier weather spreading east. Depending on how much
sun there is Tuesday, highs in the lower to mid 80s but surface
dewpoints will be falling through the day. Highs in the 70s in
higher terrain where there will be slightly better coverage of
scattered showers and thunderstorms.
More improvements Wednesday with continued low level drying and
cooling. An upper cold pool proximate to the exiting upper
energy is expected to track across the region as the mean
northern stream upper trough axis finally heads east allowing
more noticeable cooler and drier air into our region. The upper
cold pool could create enough instability for considerable
clouds in the afternoon and more isolated to scattered showers
and thunderstorms. Highs Wednesday in the mid 70s to around 80
but upper 60s to lower 70s higher terrain. Lows Wednesday night
will be in the 50s most areas with some upper 40s in parts of
the southern Adirondacks.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The period starts out on Thursday with a small area of high pressure
positioned over the region early in the day, bringing tranquil
weather. A warm front approaching from the Ohio Valley region will
then bring isolated to scattered showers and thunderstorms later in
the day into Thursday night.
Above normal temperatures and more humid conditions look to be in
store for Friday, as our region should be in the warm sector in wake
of the warm front passage. The GFS actually indicating the tropical
entity currently in the Gulf of Mexico getting caught up in the
southwest flow aloft and moving through our area on Friday. Will
discount this solution for now, as the ECMWF and CMC are not similar
with handling the potential tropical system, suppressing it well to
our south. A cold front passage and associated showers and
thunderstorms appear more likely, with a relatively zonal flow
aloft.
Showers and thunderstorms could linger into Saturday night depending
on the timing of the cold front passage. The front should push
through the area by Saturday morning, with high pressure building
into the region with slightly cooler temperatures and lower humidity
levels during the day. Dry conditions with near normal temperatures
persist through Saturday night. However, the next system then
approaches from the Midwest and Great Lakes, bringing another round
of possible showers and thunderstorms to close out the weekend.
Overall, a relatively unsettled pattern continues with temperatures
near to slightly above normal.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Conditions will be highly variable this afternoon in SHRA/TSRA.
Outside of precipitation, expect mainly VFR conditions. With
numerous showers and thunderstorms around, conditions will
deteriorate quickly at any one terminal to IFR in heavy rain and
thunder. Have covered IFR conditions with TEMPO groups through
00Z. Winds will be gusty at KALB and KPSF through the afternoon.
In any thunderstorm, there is the potential for wind gusts
exceeding 50 knots. But the ability to forecast these conditions
at any one terminal is very low. Thus max winds in TEMPO groups
are held at 30 knots.
Showers and thunderstorms should move east of the area by
later in the evening. Expect that low stratus clouds will linger
into the night. Expect some clearing with conditions improving
to VFR Tuesday morning.
Outlook...
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
More widespread rainfall, heavy at times, along with strong to
severe thunderstorms are expected through this evening, as a
slow moving frontal boundary gradually pushes east across the
region. Even behind the frontal boundary on Tuesday there will
still be a chance of showers.
Relative humidity values will only drop to 60 to 80 percent
today, recover to 90 to 100 percent tonight, and drop to 40 to
60 percent on Tuesday.
Winds today will be southerly at around 15 mph but some gusts
to 25 mph are possible in the afternoon. Winds could gust over
40 mph in thunderstorms. Southwest at 15 mph or less are
expected tonight and west at around 15 mph on Tuesday.
&&
.HYDROLOGY...
A Flash Flood Watch is in effect for most of eastern New York
and western New England, except for the western Adirondacks,
from Monday afternoon through much of Monday night.
A wet pattern expected to set up through much of the upcoming week,
with the potential for some flash flooding today into tonight.
The potential for flash flooding increases as a slow moving
frontal boundary moves across the region, accompanied by a very
moist and humid air mass. Widespread showers and thunderstorms
with downpours are expected during this time, which could lead
to some flash flooding where heavy rainfall is most persistent
and/or where thunderstorms repeatedly move across the same
areas. Showers and thunderstorms will develop east of the
western Adirondacks, and move eastward across most of eastern
New York and western New England from this afternoon into
tonight. Many areas will see 1 to 2 inches of rain but localized
rainfall could be 2 to 4 inches.
Scattered showers and isolated thunderstorms are in the
forecast for Tuesday and Wednesday, although rainfall should be
much lighter than today so no additional hydro issues are
anticipated.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.EQUIPMENT...
KGFL airport observation continues to experience intermittent
communication issues. In addition, both the initial and second
release for this morning's 12Z KALY sounding was short due to
loss of signal.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ001-013.
Severe Thunderstorm Watch until 8 PM EDT this evening for
CTZ001-013.
NY...Flash Flood Watch through late tonight for NYZ038>043-047>054-
058>061-063>066-082>084.
Severe Thunderstorm Watch until 8 PM EDT this evening for
NYZ039>043-047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through late tonight for MAZ001-025.
Severe Thunderstorm Watch until 8 PM EDT this evening for
MAZ001-025.
VT...Flash Flood Watch through late tonight for VTZ013>015.
Severe Thunderstorm Watch until 8 PM EDT this evening for
VTZ013>015.
&&
SYNOPSIS...SND
NEAR TERM...SND/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...OKeefe/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
EQUIPMENT...Hazardous weather outlook, Jun 19, 3:58 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
458 AM EDT Mon Jun 19 2017
CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-201100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
458 AM EDT Mon Jun 19 2017
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York excluding the western
Adirondacks, and southern Vermont.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is a Slight to Enhanced Risk for severe thunderstorms across
much of the region. The main threat is expected to be damaging wind
gusts, although isolated large hail will also be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance of thunderstorms Tuesday through Friday and
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon into tonight.
NYZ032-033-201100-
Northern Herkimer-Hamilton-
458 AM EDT Mon Jun 19 2017
This Hazardous Weather Outlook is for the western Adirondacks
eastern New York.
.DAY ONE...Today and Tonight.
Showers and non severe thunderstorms are expected through this
evening. Some of the storms could produce locally heavy rainfall,
gusty winds and lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance of thunderstorms Tuesday through Friday and
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 12:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
114 PM EDT MON JUN 19 2017
MAZ001-NYZ052>054-060-061-191800-
Northern Berkshire-Eastern Albany-Eastern Columbia-Western
Rensselaer-Western Columbia-Eastern Rensselaer-
114 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKSHIRE...
NORTHEASTERN COLUMBIA...SOUTHEASTERN ALBANY AND SOUTHERN RENSSELAER
COUNTIES...
At 114 PM EDT, a strong thunderstorm was located near Valatie, or
near Nassau, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Nassau around 125 PM EDT.
Stephentown and New Lebanon around 150 PM EDT.
Hancock and New Ashford around 200 PM EDT.
Other locations impacted by this storm include Brookview, Van Hoesen
Station, West Stephentown, Jacks Corners, North Hancock, Millers
Corners, Rayville, Riders Mills, Center Berlin and South Schodack.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4245 7317 4242 7336 4243 7338 4242 7339
4236 7376 4242 7378 4244 7377 4246 7378
4246 7380 4253 7383 4271 7328
TIME...MOT...LOC 1714Z 251DEG 22KT 4247 7370
TAWLocal storm report, Jun 19, 12:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG MANCHESTER BRIDGE 41.68N 73.86W
06/19/2017 DUTCHESS NY TWITTER
TREE LIMB DOWN ON ROUTE 55 NEAR POUGHKEEPSIE LA GRANGE
BORDER
&&
EVENT NUMBER ALY1703866
FRUGISSpecial weather statement, Jun 19, 12:39 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT MON JUN 19 2017
MAZ025-NYZ059>061-191815-
Southern Berkshire-Eastern Columbia-Eastern Greene-Western Columbia-
139 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA AND EAST
CENTRAL GREENE COUNTIES...
At 139 PM EDT, a strong thunderstorm was located near Athens, or near
Hudson, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Lorenz Park and Claverack-Red Mills around 145 PM EDT.
Claverack around 150 PM EDT.
Philmont and Kinderhook around 155 PM EDT.
Valatie around 200 PM EDT.
Chatham around 205 PM EDT.
Austerlitz around 215 PM EDT.
Other locations impacted by this storm include Rossman, Rayville,
Result, Earlton, Otter Hook, Riders Mills, North Hillsdale, Climax,
Brick Tavern and Harlemville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4219 7391 4237 7397 4249 7354 4250 7347
4224 7338
TIME...MOT...LOC 1739Z 256DEG 26KT 4230 7384
TAWSpecial weather statement, Jun 19, 12:42 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
142 PM EDT MON JUN 19 2017
CTZ001-MAZ025-191815-
Northern Litchfield-Southern Berkshire-
142 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKSHIRE COUNTY...
At 140 PM EDT, a strong thunderstorm was located near Sandisfield, or
8 miles southeast of Great Barrington, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Sandisfield around 150 PM EDT.
Otis around 155 PM EDT.
Other locations impacted by this storm include South Sandisfield,
Otis Wood Lanes, Hartsville, Konkapot, Gomorrah, New Boston, Algerie
Four Corners, New Marlborough, Bonny Rigg Corners and North Otis.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4207 7306 4204 7306 4204 7301
4201 7328 4219 7334 4229 7300 4225 7300
TIME...MOT...LOC 1740Z 256DEG 26KT 4212 7322
TAWSpecial weather statement, Jun 19, 12:58 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
158 PM EDT MON JUN 19 2017
NYZ059>061-064-065-191830-
Eastern Columbia-Eastern Greene-Western Columbia-Western
Dutchess-Eastern Ulster-
158 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 158 PM EDT, a strong thunderstorm was located over Saugerties,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Clermont around 210 PM EDT.
Livingston around 215 PM EDT.
Claverack and Ancram around 225 PM EDT.
Copake around 230 PM EDT.
Other locations impacted by this storm include Ancramdale, Kerleys
Corners, Quarryville, Burden Dock, Manorville, Katsbaan, Burden,
Churchtown, Linden Acres and Linlithgo Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4197 7398 4214 7404 4228 7356 4211 7350
4208 7351 4205 7350 4205 7352 4201 7352
4200 7368 4200 7375
TIME...MOT...LOC 1758Z 255DEG 25KT 4208 7392
TAWLocal storm report, Jun 19, 12:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 S TACONIC 42.02N 73.41W
06/19/2017 LITCHFIELD CT AMATEUR RADIO
TREE DOWN
&&
EVENT NUMBER ALY1703867
FRUGIS